MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Lot Number 0033412498
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Failure to Deflate (4060)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Vascular Dissection (3160); Embolism/Embolus (4438); Reduced Blood Flow (4598)
Date of Event 09/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that removal difficulties occurred.The target lesion was located in the proximal first obtuse marginal (om).A 2.75 x 38mm synergy xd drug-eluting stent was advanced for treatment and deployed with no issues.However, when the stent delivery system (sds) balloon was fully deflated, it remained stuck in the stent.Multiple pulls and multiple inflations and deflations ensued without success, and a failed attempt was made to try and get a second wire past the stent.A hard pull was made to the sds catheter at which time the shaft broke.The proximal half was retrieved, but the distal half remained stuck in the stent.The catheter tip embolized in the vessel and the doctor opted to jail the tip into the om with another stent, effectively shutting down the om.The balloon being stuck and the forced needed to remove it caused a non-flow limiting dissection in the ostium of the om.The patient was admitted to the hospital beyond standard of care and treated with heavy anticoagulation and observation.The patient was stable following the procedure and later discharged.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: synergy xd mr us 2.75 x 38mm was returned for analysis.A visual and tactile and microscopic examination identified no kinks or damages along the entire length of the hypotube.A visual and tactile examination of the distal extrusion identified a break in the midshaft at 8cm from the end tab of the laser cut section.The distal section of the break including the inner and outer distal extrusions, the balloon and tip section of the device was not returned for analysis.Microscopic inspection of the break site revealed the midshaft extrusion was stretched.
 
Event or Problem Description

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20499920
Report Number2124215-2024-65177
Device Sequence Number7368836
Product Code NIQ
UDI-Device Identifier08714729980933
UDI-Public08714729980933
Combination Product (Y/N)Y
Initial Reporter StateUT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2026
Device Lot Number0033412498
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2024
Supplement Date Received by Manufacturer11/29/2024
Initial Report FDA Received Date10/21/2024
Supplement Report FDA Received Date12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown